Alert archive / California / Wind Advisories in 2012

Wind Advisory 24, NWS Hanford, CA

May 22, 2012

NWS Hanford, CA issued this wind advisory at May 22, 2012, 2:55 PM PDT. It took effect at May 23, 2012, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 22, 2012, 2:55 PM PDT (21:55 UTC)
In effect from
May 23, 2012, 11:00 AM PDT
Expired
May 23, 2012, 9:18 PM PDT
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WWUS76 KHNX 222155
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
255 PM PDT TUE MAY 22 2012

CAZ095-099-230400-
/O.CON.KHNX.HW.W.0005.000000T0000Z-120524T1300Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
255 PM PDT TUE MAY 22 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

* WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 
  75 MPH. THE STRONGEST WINDS WILL BE BELOW DESERT FACING 
  PASSES. 

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND
  EVENING. WINDS WILL SUBSIDE LATE TONIGHT...BUT WILL INCREASE 
  AGAIN DURING THE DAY WEDNESDAY AND CONTINUE THROUGH 
  WEDNESDAY EVENING BEFORE SUBSIDING TOWARD DAYBREAK. WINDS 
  LIKELY WILL INCREASE THURSDAY AFTERNOON AND EVENING. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...KERNVILLE AND LAKE ISABELLA. 

* IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS 
  WELL AS TRAVELERS ON AREA ROADS...INCLUDING HIGHWAYS 58 AND 
  14 AND U.S. 395...SHOULD BE PREPARED FOR STRONG AND GUSTY 
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ089>091-230400-
/O.NEW.KHNX.WI.Y.0024.120523T1800Z-120524T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
255 PM PDT TUE MAY 22 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY
FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* TIMING: WEDNESDAY AFTERNOON AND EVENING. THE STRONGEST WINDS ARE
  EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED...
  MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA...TAFT...
  BUTTONWILLOW...LOST HILLS.

* IMPACTS: MAJOR ROADS IMPACTED INCLUDE INTERSTATE 5...AS WELL AS
  HIGHWAYS 41...46...58...99...152...180 AND 198. PATCHY BLOWING
  DUST IS POSSIBLE AT TIMES ESPECIALLY NEAR RECENTLY PLOWED FIELDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
4 follow-up statements
235 
WWUS76 KHNX 230403
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
903 PM PDT TUE MAY 22 2012

CAZ095-099-231200-
/O.CON.KHNX.HW.W.0005.000000T0000Z-120524T1300Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
903 PM PDT TUE MAY 22 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

* WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 
  75 MPH. THE STRONGEST WINDS WILL BE BELOW DESERT FACING 
  PASSES. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH AND BELOW DESERT
  FACING PASSES AND CANYONS...BUT DECREASE A BIT ELSEWHERE AFTER
  MIDNIGHT. WINDS WILL INCREASE ONCE AGAIN LATE WEDNESDAY MORNING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI PASS...WALKER PASS.

* IMPACTS: VERY STRONG CROSS WINDS WILL OCCUR AT TIMES...
  ESPECIALLY HIGHWAY 14 NEAR CANYONS. AREAS OF BLOWING DUST ARE
  POSSIBLE. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT CAN EASILY
  BE BLOWN AROUND SUCH AS TRASH CANS AND YARD FURNITURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ON
AREA HIGHWAY INCLUDING 14...58...AND U.S. 395.

&&

$$

CAZ089>091-231200-
/O.CON.KHNX.WI.Y.0024.120523T1800Z-120524T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
903 PM PDT TUE MAY 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
WEDNESDAY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* TIMING: WEDNESDAY AFTERNOON AND EVENING. THE STRONGEST WINDS
  ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING. 

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED... 
  MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA...TAFT... 
  BUTTONWILLOW...LOST HILLS.

* IMPACTS: PATCHY BLOWING DUST IS POSSIBLE AT TIMES NEAR RECENTLY
  WORKED...OPEN FIELDS. GUSTY CROSS WINDS ARE LIKELY...ESPECIALLY
  ALONG EAST WEST ORIENTED HIGHWAYS AND ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
179 
WWUS76 KHNX 231150
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
450 AM PDT WED MAY 23 2012

CAZ095-099-232000-
/O.CON.KHNX.HW.W.0005.000000T0000Z-120524T1300Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
450 AM PDT WED MAY 23 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

* WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 
  75 MPH. THE STRONGEST WINDS WILL BE BELOW DESERT FACING 
  PASSES. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH AND BELOW DESERT
  FACING PASSES AND CANYONS...WITH THE STRONGEST WINDS THIS
  AFTERNOON AND EVENING. WINDS WILL DECREASE A BIT ELSEWHERE
  TOWARD DAYBREAK...BUT WILL INCREASE ONCE AGAIN LATE THIS
  MORNING. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...LAKE ISABELLA. 

* IMPACTS: VERY STRONG CROSS WINDS WILL OCCUR AT TIMES... 
  ESPECIALLY ON HIGHWAY 14 NEAR CANYONS. AREAS OF BLOWING DUST 
  ARE POSSIBLE. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT CAN 
  EASILY BE BLOWN AROUND SUCH AS TRASH CANS AND YARD FURNITURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ON
AREA HIGHWAYS INCLUDING 14...58...AND U.S. 395.

&&

$$

CAZ089>091-232000-
/O.CON.KHNX.WI.Y.0024.120523T1800Z-120524T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
450 AM PDT WED MAY 23 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR THE CENTRAL AND SOUTHWESTERN SAN
JOAQUIN VALLEY. 

* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* TIMING: THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE
  EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED...
  MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA.

* IMPACTS: PATCHY BLOWING DUST IS POSSIBLE AT TIMES NEAR 
  RECENTLY WORKED...OPEN FIELDS. GUSTY CROSS WINDS ARE LIKELY...
  ESPECIALLY ALONG EAST WEST ORIENTED HIGHWAYS AND ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
113 
WWUS76 KHNX 231947
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1247 PM PDT WED MAY 23 2012

CAZ095-099-240600-
/O.CON.KHNX.HW.W.0005.000000T0000Z-120524T1300Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
1247 PM PDT WED MAY 23 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

* WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 
  75 MPH. THE STRONGEST WINDS WILL BE BELOW DESERT FACING 
  PASSES. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH AND BELOW DESERT
  FACING PASSES AND CANYONS...WITH THE STRONGEST WINDS THIS
  AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...KERNVILLE AND LAKE ISABELLA. 

* IMPACTS: VERY STRONG CROSS WINDS WILL OCCUR AT TIMES... 
  ESPECIALLY ON HIGHWAY 14 NEAR CANYONS. AREAS OF BLOWING DUST 
  ARE POSSIBLE. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT CAN 
  EASILY BE BLOWN AROUND SUCH AS TRASH CANS AND YARD FURNITURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ON
AREA HIGHWAYS INCLUDING 14...58...AND U.S. 395.

&&

$$

CAZ089>091-240600-
/O.CON.KHNX.WI.Y.0024.000000T0000Z-120524T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
1247 PM PDT WED MAY 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* TIMING: THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE 
  EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED...
  MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA...TAFT...
  BUTTONWILLOW AND LOST HILLS.

* IMPACTS: PATCHY BLOWING DUST IS POSSIBLE AT TIMES NEAR RECENTLY
  WORKED...OPEN FIELDS. GUSTY CROSS WINDS ARE LIKELY... ESPECIALLY
  ALONG EAST-WEST ORIENTED HIGHWAYS AND ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
342 
WWUS76 KHNX 240418
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
918 PM PDT WED MAY 23 2012

CAZ089>091-240530-
/O.CAN.KHNX.WI.Y.0024.000000T0000Z-120524T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
918 PM PDT WED MAY 23 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

WINDS IN THE SAN JOAQUIN VALLEY HAVE DIMINISHED BELOW ADVISORY
CRITERIA AND ARE NOT EXPECTED TO INCREASE AGAIN UNTIL THURSDAY
AFTERNOON. 

$$

CAZ095-099-241230-
/O.CON.KHNX.HW.W.0005.000000T0000Z-120524T1300Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
918 PM PDT WED MAY 23 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

* WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 75
  MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW DESERT
  FACING PASSES.

* TIMING: WINDS WILL DIMINISH TO LESS THAN 40 MPH MANY AREA BY
  MIDNIGHT...BUT WILL CONTINUE STRONG BELOW DESERT FACING CANYONS
  UNTIL NEAR SUNRISE.

* LOCATIONS INCLUDE: ROSAMOND...MOJAVE...RED ROCK CANYON AND
  JAWBONE CANYON. 

* IMPACTS: VERY STRONG CROSS WINDS WILL OCCUR AT TIMES...
  ESPECIALLY ON HIGHWAY 14 NEAR CANYONS. AREAS OF BLOWING DUST ARE
  POSSIBLE. HIGH PROFILE VEHICLES ARE HIGHLY VULNERABLE TO THESE
  STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ON
AREA HIGHWAYS INCLUDING 14...58...AND U.S. 395.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 10:07 AM PDT, 4 hours 48 minutes earlier.

Area forecast discussion, May 22, 10:07 AM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1007 AM PDT TUE MAY 22 2012

.SYNOPSIS...
AN APPROACHING LOW PRESSURE TROUGH WILL BRING GUSTY WINDS TODAY AND
A FEW DEGREES OF COOLING. FURTHER COOLING WILL CONTINUE THIS WEEK
AS AN UNSEASONABLY COOL UPPER LOW WILL DROP INTO THE WESTERN STATES
LATE THIS WEEK WITH MUCH COOLER WEATHER AND A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND POSSIBLY THE
FOOTHILLS AND PARTS OF THE SAN JOAQUIN VALLEY FRIDAY.

&&

.DISCUSSION...
A DRY FRONTAL SYSTEM HAS BROUGHT BREEZY AND COOLER CONDITIONS
ACROSS THE CENTRAL CALIFORNIA INTERIOR. CURRENT 24 HR TEMPERATURE
TRENDS ARE RUNNING DOWN AROUND 3-9 DEGREES ACROSS THE AREA...EXCEPT
PORTIONS OF THE KERN COUNTY DESERTS WHERE TEMPERATURES ARE NEAR
READINGS FROM YESTERDAY. THIS TREND WILL BE REFLECTED IN AFTERNOON
HIGHS TODAY WITH MOST LOCATIONS TOPPING OUT JUST A FEW DEGREES
ABOVE CLIMO. WINDS WILL BE GUSTY ACROSS THE AREA...ESPECIALLY
THROUGH AND BELOW THE KERN COUNTY MOUNTAIN PASSES WHERE A HIGH
WIND WARNING IS IN EFFECT. COULD SEE SOME BLOWING DUST ON THE WEST
SIDE OF THE VALLEY THIS AFTERNOON BUT GUSTS ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA.

MODELS CONTINUE TO SHOW ADDITIONAL SHORTWAVE ENERGY DIGGING THE
TROUGH AND DEVELOPING AN UPPER LOW NEAR OUR SIERRA ZONES BY
FRIDAY...CONTINUING THE COOLING TREND AND BRINGING A CHANCE FOR
PRECIP TO THE MOUNTAINS AND NORTHERN VALLEY ZONES FOR THE START OF
THE MEMORIAL DAY WEEKEND. NO UPDATE IS PLANNED FOR THE FORECAST
THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 311 AM PDT TUE MAY 22 2012/

DISCUSSION...
THE UPPER-LEVEL RIDGE BROUGHT ONE LAST DAY OF WELL ABOVE NORMAL
TEMPERATURES MONDAY FOR MUCH OF THE HANFORD WARNING/FORECAST AREA.
THE EXCEPTION WAS THE CENTRAL SAN JOAQUIN VALLEY...WHERE THE INFLUX
OF MARINE AIR KEPT TEMPERATURES IN MERCED AND MADERA COUNTIES AROUND
90. HIGHS AROUND THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY MONDAY
RANGED FROM 89 /AT MERCED REGIONAL AIRPORT/ TO 97 /AT WASCO/. THE
CHINA LAKE N.W.T.C. WAS THE HOT SPOT FOR THE HANFORD WARNING/
FORECAST AREA WITH A HIGH OF 102 DEGREES.

SATELLITE LOOPS SHOW HIGH CLOUDS MOVING THROUGH CENTRAL CALIFORNIA
THIS MORNING. THESE CLOUDS ARE THE LEADING EDGE OF AN UPPER-LEVEL
TROUGH THAT IS FLATTENING THE RIDGE AND WILL BRING COOLER WEATHER TO
THE REGION...AND WINDY CONDITIONS TO THE MOUNTAINS AND DESERTS TODAY
THROUGH AT LEAST WEDNESDAY NIGHT.

AS THE RIDGE FLATTENS...A ZONAL FLOW WILL SET UP OVER THE REGION
TODAY...THEN A NORTHWEST FLOW TONIGHT AND WEDNESDAY AS A SECOND
TROUGH MOVES INTO THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA.
THIS TROUGH IS FORECAST TO DIG OVER THE ROCKIES WEDNESDAY NIGHT...
THEN AN UPPER-LEVEL LOW IS FORECAST TO DROP OUT OF THE GULF OF
ALASKA AND INTO THE TROUGH THURSDAY.

WITH THE ADDED ENERGY OF THE LOW...THE TROUGH IS FORECAST TO DIG
THROUGH THE GREAT BASIN AND INTO CALIFORNIA FRIDAY. THIS MAY TRIGGER
A FEW THUNDERSTORMS OVER THE CENTRAL SAN JOAQUIN VALLEY...THE
FOOTHILLS AND THE SOUTHERN SIERRA NEVADA FRIDAY AFTERNOON AND
EVENING...WITH A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS OVER THE
MOUNTAINS INTO SATURDAY AND SATURDAY NIGHT.

THE TROUGH IS FORECAST TO BEGIN MOVING EAST OF THE REGION SATURDAY
NIGHT. THE GFS BUILDS THE RIDGE BACK INTO CALIFORNIA NEXT SUNDAY AND
MEMORIAL DAY...WHILE THE ECMWF HAS A WEAK SHORT-WAVE MOVING THROUGH
THE STATE,

THE MODELS ARE IN GOOD AGREEMENT WITH A COOLING TREND AT 850 MB
THROUGH THURSDAY AS TEMPERATURES COOL TO NEAR NORMAL TUESDAY AND TO
AROUND 5 DEGREES BELOW NORMAL BY THURSDAY. THE ECMWF THEN COOLS
850-MB TEMPERATURES BY AROUND 10.5 C FRIDAY...WHILE THE GFS HAS 8 C
OF COOLING. THE 06Z NAM-12 DROPS THE 850-MB TEMPERATURE OVER FRESNO
TO 0.5 C BY 15Z FRIDAY...AND HAS THE 850-MB 0 C ISOTHERM OVER TULARE
COUNTY...INCLUDING PORTERVILLE AND VISALIA...AT 18Z FRIDAY. IF THE
NAM-12 VERIFIES...TEMPERATURES FRIDAY COULD BE WELL BELOW NORMAL
WITH SOME CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY HIGHS ONLY IN THE
60S. THE ECMWF AND GFS WOULD YIELD CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY HIGHS IN THE 70S...SOME 10 DEGREES BELOW NORMAL.

CONCERNING THE WINDS TODAY THROUGH THURSDAY...THE GFS MAV GUIDANCE
FOR N.A.S. LEMOORE IS FORECASTING 21 KTS SUSTAINED WINDS AT 21Z /1400
PDT/ TODAY...29 KTS SUSTAINED AT 21Z WEDNESDAY...AND 21 KTS
SUSTAINED AGAIN BY 00Z FRIDAY. GIVEN THE DRY SOIL...ESPECIALLY ON
THE WEST SIDE OF THE SAN JOAQUIN VALLEY...HAVE ADDED PATCHY BLOWING
DUST TO WESTERN FRESNO COUNTY AND MUCH OF KINGS COUNTY.

IN THE SOUTHEASTERN KERN COUNTY DESERT...MAV GUIDANCE FOR EDWARDS
AFB 28 KTS SUSTAINED WINDS AT 00Z WEDNESDAY...22 KTS SUSTAINED AT
00Z THURSDAY...AND 27 KTS SUSTAINED AT 00Z FRIDAY. FURTHER NORTH...
THE MAV FOR EDWARDS NORTH BASE /K9L2/ FORECASTS 28 KTS SUSTAINED
WINDS AT 03Z WEDNESDAY...27 KTS SUSTAINED AT 00Z THURSDAY...AND 32
KTS SUSTAINED WINDS AT 00Z FRIDAY. WILL UPGRADE THE WIND ADVISORY
FOR THE KERN COUNTY MOUNTAINS AND SOUTHEASTERN KERN COUNTY DESERT
TO A HIGH WIND WARNING FROM 18Z /1100 PDT/ TODAY THROUGH 13Z
/0600 PDT/ THURSDAY...AND THIS LIKELY WILL NEED TO BE EXTENDED
THROUGH THURSDAY ONCE THAT DAY BECOMES PART OF THE SHORT-TERM
FORECAST.

&&

.AVIATION...
WINDS OF 35 KNOTS OR GREATER CAN BE EXPECTED ALONG THE WEST SIDE
OF THE SAN JOAQUIN VALLEY...THE KERN COUNTY MOUNTAINS AND DESERT
AND ALONG THE SIERRA CREST UNTIL 08Z WEDNESDAY. OTHERWISE...VFR
CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR
THROUGH 18Z WEDNESDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 AM PDT THURSDAY CAZ095-099.

&&

PUBLIC...JEB
AVN/FW...MOLINA
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, May 22, 3:55 AM PDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
355 AM PDT TUE MAY 22 2012

CAZ095-099-231100-
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
355 AM PDT TUE MAY 22 2012

...GUSTY WINDS THIS AFTERNOON THROUGH WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND THE SOUTHEASTERN KERN COUNTY DESERT.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM PDT TUESDAY TO 6 AM PDT
THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN
COUNTY DESERT. FOR DETAILS PLEASE SEE THE LATEST WEATHER MESSAGE
/SFONPWHNX/.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WARNING REMAINS IN EFFECT THROUGH 6 AM PDT THURSDAY
FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. FOR DETAILS PLEASE SEE THE LATEST WEATHER MESSAGE
/SFONPWHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-097-231100-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
355 AM PDT TUE MAY 22 2012

...THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE SOUTHERN SIERRA
NEVADA FRIDAY AFTERNOON AND EVENING. OTHERWISE...HAZARDOUS WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089-090-093-094-231100-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
355 AM PDT TUE MAY 22 2012

...A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL SAN JOAQUIN
VALLEY AND THE SIERRA NEVADA FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE CENTRAL
SAN JOAQUIN VALLEY AND THE SIERRA NEVADA FOOTHILLS FRIDAY
AFTERNOON AND EVENING. OTHERWISE...HAZARDOUS WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

SANGER

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, May 22, 2:35 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
235 PM PDT TUE MAY 22 2012

CAZ089>099-231100-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
235 PM PDT TUE MAY 22 2012

...BREEZY TO LOCALLY WINDY UNTIL WEDNESDAY...TURNING BREEZY AND
MUCH COOLER THURSDAY INTO FRIDAY...

BREEZY TO LOCALLY WINDY CONDITIONS WILL PREVAIL MUCH OF THE WEEK
ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA...THE
TEHACHAPI MOUNTAINS...AND HIGH DESERT OF KERN COUNTY. LOCALLY
GUSTY WINDS ALSO WILL DEVELOP OVER THE WEST SIDE OF THE SAN
JOAQUIN VALLEY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
PATCHY BLOWING DUST WILL BE POSSIBLE NEAR RECENTLY PLOWED FIELDS.

A GRADUAL LOWERING OF TEMPERATURES WILL CONTINUE FOR THE REST OF
THIS WEEK AS A WESTERLY FLOW ALOFT REMAINS ACROSS CENTRAL
CALIFORNIA.

AN ABNORMALLY COOL LOW PRESSURE AREA FOR THIS TIME OF THE YEAR IS
FORECAST TO BEGIN AFFECTING THE REGION THURSDAY...CONTINUING INTO
FRIDAY AND SATURDAY. TEMPERATURES BY FRIDAY WILL BE SOME 15 TO 20
DEGREES BELOW NORMAL. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS TO THE SOUTHERN SIERRA FRIDAY AND SATURDAY.
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER
THE CENTRAL SAN JOAQUIN VALLEY FRIDAY AFTERNOON AND EVENING.
GUSTY WINDS WILL ALSO ACCOMPANY THE SYSTEM AND WILL BEGIN TO
AFFECT THE REGION THURSDAY AFTERNOON.

THE ENTIRE HOLIDAY WEEKEND WILL NOT BE A TOTAL WASH OUT. HIGH
PRESSURE WILL BEGIN TO BUILD LATER IN THE WEEKEND OVER CENTRAL
CALIFORNIA WITH CONDITIONS QUICKLY IMPROVING SUNDAY AND MEMORIAL
DAY.

BSO

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:55 AM PDTHigh Wind WarningHNX50 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.